MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 EXPAND 212® HELICAL STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 EXPAND 212® HELICAL STONE BASKET
Model Number 040415
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stone basket would not close during the procedure.The complainant reported that the stone basket was removed without complication.
 
Additional Manufacturer Narrative
The reported event was confirmed; however, the cause was unknown.The visual inspection of the stone basket noted that the wire had come loose from the handle.The sample was received coiled up in a plastic bag with 1-used original packaging pouch and label.There was no tray kit included.The mechanism in the handle of the stone basket was observed and appeared to be disconnected from the wire that actuates it, and seemed to have caused the tubing near the handle to kink.When attempting to actuate the sample, it was confirmed that the handle was detached and damage was observed where the handle and catheter meet.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "description: the expand 212 helical stone basket is torque stable and consists of three main parts: handle, shaft and basket.Indications for use: this device is intended for use in the endoscopic removal of renal and ureteral stones and calculi.Warnings: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the expand 212 helical stone basket if the object is too large to be removed endoscopically.After use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repacking may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Caution: objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Precautions: do not allow the device to come in contact with any electrified instrument.Do not allow the device to be directly fired upon by any lithotripsy device.To do so may damage the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: perforation, evulsion, edema, entrapment basket inversion, hemorrhage, inability to disengage from irretrievable object directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however, the physician should use the technique with which he/she is most familiar.Inspect the device prior to use and during the procedure.Make sure the basket is closed by retracting the basket tip into sheath.Insert the basket into the ureteroscope working channel and advance the ureteroscope to the object to be removed.Under direct vision or fluoroscopic guidance, slowly advance the basket tip past the object.Open the basket.Pull the basket backward toward the object.While pulling the open basket past the object, slowly rotate in a counterclockwise direction.Once the object has been captured, partially close the basket to secure the object for removal.You may initially feel increased resistance as you retract the basket into the sheath.This is normal and an expected result of the initial compression of the stone basket elements.Simultaneously withdraw the basket and the ureteroscope from the urinary system.Directions to remove the handle: loosen the thumb screw (a).Press luer clip (b) and push away from handle.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations." (b)(4).
 
Event or Problem Description

Brand Name
EXPAND 212® HELICAL STONE BASKET
Common Device Name
HELICAL STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6907211
Report Number1018233-2017-05063
Device Sequence Number11023259
Product Code FFL
UDI-Device Identifier00801741076473
UDI-Public(01)00801741076473
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number040415
Device Catalogue Number040415
Device Lot NumberGFBR1478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer12/17/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1